Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 16, NWS Louisville, KY

July 28, 20225 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 28, 2022, 2:52 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2022, 2:52 AM EDT (06:52 UTC)
Expired
Jul 28, 2022, 6:45 AM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Casey County, KY, Garrard County, KY, Lincoln County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:15 AM EDTFLASH FLOOD2 Ese Crab Orchard, KYFEW COUNTRY ROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

710 
WGUS53 KLMK 280652
FFWLMK
KYC045-079-137-155-217-281045-
/O.NEW.KLMK.FF.W.0016.220728T0652Z-220728T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
252 AM EDT Thu Jul 28 2022

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Central Casey County in central Kentucky...
  Southeastern Garrard County in central Kentucky...
  Lincoln County in central Kentucky...
  Southeastern Marion County in central Kentucky...
  Taylor County in central Kentucky...

* Until 645 AM EDT.

* At 252 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Liberty, Campbellsville, Stanford, Crab Orchard, Hustonville, 
  Beech Bottom, Ellisburg, Lanhamtown, Peytons Store and Chilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3756 8438 3753 8435 3747 8437 3749 8445
      3733 8450 3736 8456 3732 8460 3732 8517
      3725 8539 3736 8548 3740 8553

FLASH FLOOD...RADAR INDICATED

$$

BJS
2 follow-up statements
707 
WGUS73 KLMK 280954
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
554 AM EDT Thu Jul 28 2022

KYC045-079-137-155-217-281045-
/O.CON.KLMK.FF.W.0016.000000T0000Z-220728T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Casey KY-Garrard KY-Lincoln KY-Marion KY-Taylor KY-
554 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT THIS 
MORNING FOR CENTRAL CASEY, SOUTHEASTERN GARRARD, LINCOLN, 
SOUTHEASTERN MARION AND TAYLOR COUNTIES...

At 554 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 3 inches of rain have 
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by heavy rain and thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Liberty, Campbellsville, Stanford, Crab Orchard, Hustonville, 
  Beech Bottom, Ellisburg, Lanhamtown, Peytons Store and Chilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3756 8438 3753 8435 3747 8437 3749 8445
      3733 8450 3736 8456 3732 8460 3732 8517
      3725 8539 3736 8548 3740 8553

FLASH FLOOD...RADAR INDICATED

$$

JDG
020 
WGUS73 KLMK 281040
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
640 AM EDT Thu Jul 28 2022

KYC045-079-137-155-217-281050-
/O.EXP.KLMK.FF.W.0016.000000T0000Z-220728T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Casey KY-Garrard KY-Lincoln KY-Marion KY-Taylor KY-
640 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 645 AM EDT THIS MORNING FOR 
CENTRAL CASEY, SOUTHEASTERN GARRARD, LINCOLN, SOUTHEASTERN MARION 
AND TAYLOR COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 AM EDT for portions of 
east central Kentucky, north central Kentucky, northwest Kentucky 
and south central Kentucky.

LAT...LON 3756 8438 3753 8435 3747 8437 3749 8445
      3733 8450 3736 8456 3732 8460 3732 8517
      3725 8539 3736 8548 3740 8553

$$

04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:10 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 28, 2:10 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
210 AM EDT Thu Jul 28 2022

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1125 PM EDT Wed Jul 27 2022

A Flash Flood Watch has been issued for counties along and south of
the Kentucky parkways. This area has already received up to 3" of
rain in areas, and CAM agreement is high that an area of heavy
rainfall will develop across west-central Kentucky around 5z, in an
area where PWATs are over 2.2" and moisture convergence is strong.
Flash Flood Guidance suggests that most areas will be able to handle
the additional rainfall, but a few areas may not. Given the time of
day and the issues with nighttime flooding, we felt it was better to
go ahead with a watch than not.

&&

.Short Term...(This evening through Thursday)
Issued at 335 PM EDT Wed Jul 27 2022

Our region has remained dry this afternoon as clearing cloud cover
has allowed temps to warm into the upper 80s and even low 90s,
resulting in moderate destabilization and steepening of low level
lapse rates. Expect to see a line of scattered convection develop in
the coming hours ahead of the frontal boundary, mainly stretching
from BWG to LEX and tracking to the east. With high PWATs in place,
should see some respectable rain rates, though storms should be
progressive enough and do not expect as much training this evening,
so overall flash flooding threat is more localized across areas with
higher flash flood guidance values anyway. 3 hour FFG range from 2-4
inches across this area, with the Lake Cumberland area having the
lowest FFG after recent heavy rainfall from the previous days.

Overnight, we will see more rounds of showers and storms enter our
forecast area as we remain primarily under a zonal flow that is
squeezed between an upper ridge over the Deep South and an
anomalously strong upper ridge to our north. Deep moisture
convergence and nocturnal low level jetting will allow additional
heavy rain showers across KY and southern IN, though soundings
support an elevated component to any convective clusters tonight. We
could see another lull in precip tomorrow morning after sunrise as
the LLJ weakens, but we won't be done with rain chances just yet.

Tomorrow looks similar to today, with the possibility of a mainly
dry morning followed by afternoon destabilization that results in
scattered convection. This makes it difficult to pinpoint where the
heaviest axis of QPF will be. Additionally, the overall scattered
nature of heavy rain rates has so far result in only very localized
nuisance flooding, and no longer warranted the watch. Should
confidence grow on where the axis of highest rainfall amounts will
be, a new Flood Watch may be issued for Thursday.

.Long Term...(Thursday night through Wednesday)
Issued at 329 PM EDT Wed Jul 27 2022

...Heavy Rainfall Pattern To Linger Into Next Week...

=====================================
Synoptic Overview
=====================================

A rather stagnant upper level pattern will hold sway across the
CONUS over much of the next week.  Upper level ridging out over the
western CONUS is expected to persist though the rest of the week
resulting in dangerous heat.  Downstream troughing over the MS
Valley and points east will remain in place.  A confluent flow of
moisture from the Gulf and monsoonal moisture from the desert
southwest will combined with a stalled out frontal boundary to
promote episodic bouts of convection with heavy rainfall.  Excessive
rainfall will be possible in portions of the Ohio Valley into next
week.  Toward the end of the extended period, there are signs that
mid-level ridging from the western US may build eastward into the
central Plains and eventually into the Ohio Valley by Wed/Thu of
next week.

=====================================
Meteorological Discussion and
Societal Impacts
=====================================

A somewhat complex upper level pattern is expected to continue in
the medium range as an upper level ridge will hold sway across the
western US with downstream troughing across the eastern US.  At the
same time, a low amplitude upper level ridge will be found across
the far southern US.  Confluent moisture flow from the western Gulf
along with monsoonal moisture out of the desert southwest will
result in a plume of deep/anomalously high precipitable weather
values remaining over the Ohio Valley for the remainder of the week.
Given that the flow aloft is virtually parallel to the confluent
flow aloft, the quasi-stationary front that has remained in our
region for the past several days will continue to be a player in our
weather through the period.

For Thursday night and Friday, aforementioned boundary will likely
be located somewhere across southern KY.  Combination of of lift due
to the nocturnal low-level jet along with a small perturbation
coming through in the mid-levels will likely result in another round
of shower and thunderstorm activity across the region Thursday night
and into the day on Friday. Overall thermal profiles are not
supportive of severe convection during this time frame. Much of
Friday could end up being a bit drier, especially across IN and into
portions of northern KY as much of the model guidance shifts the
frontal boundary a little more to the south.  Additionally, NVA on
the backside of departing upper level perturbation may supress
upward motion across much of the region.  The exception would be the
southern third of KY where additional shower/storm develop may
redevelop during the afternoon. For now, plan on keeping high PoPs
in the forecast for Thursday night and early Friday and then
decreasing things a bit on Friday. Timing of these perturbations and
their overall coverage of convection is still a bit uncertain and
additional refinements will be needed in subsequent forecasts.  Lows
Thursday night will be in the upper 60s to the lower 70s with highs
on Friday warming into the upper 70s to the lower 80s.  If more
sufficient clearing takes place on Friday, temps may be a bit
underdone here.

For Friday night and Saturday, we may continue to see a bit of break
in the precipitation across southern IN and in the northern half of
KY.  Will keep highest PoPs down across southern KY in this period.
Lows Friday night will be a bit cooler with low-mid 60s over
southern IN and northern KY.  Upper 60s will be found across
southern KY.  Highs on Saturday look cooler as well with highs in
the upper 70s across southern IN and northern KY with readings near
80 down along the KY/TN border.

In the Saturday night through Wednesday timeframe, the current model
guidance exhibits fairly good continuity with the previous forecast.
The guidance suggests that the quasi-stationary boundary to the
south will lift back northward late Saturday and into Sunday
bringing episodic convection back into the region.  With the upper
level flow remaining virtually parallel to the low-level flow,
training convection looks likely again across the region.  This
overall pattern would favor another threat of renewed localized
flooding across the region at least through Monday night and early
Tuesday.  By Tue/Wed of next week, there are signs in the data that
mid-level ridging out across the Plains may build far enough
eastward to push the upper level trough east of the region. This
pattern change would result in drier and warmer conditions for the
region.  Given the recent rains and expected rains over the next 4-6
days, soil moisture content will likely keep temperatures from
warming up too quick.  Highs Sunday/Monday will average in the low-
mid 80s with overnight lows in the mid-upper 60s.  Highs
Tuesday/Wednesday may push into the mid-upper 80s with overnight
lows in the upper 60s to the lower 70s.

=====================================
Forecast Confidence
=====================================

Overall forecast confidence for the long term period is medium to
high with regards to precipitation forecasts.  Temperature forecasts
for the period are considered to be high through the weekend and
medium leading into next week.

&&

.Aviation...(06Z TAF Issuance)
Issued at 206 AM EDT Thu Jul 28 2022

Central Kentucky will continue to see an area of showers and
thunderstorms work from west to east. The area of heaviest
precipitation is expected to remain north of BWG and south of HNB
and SDF. These locations will see periods of rainfall, but reduced
visibilities and ceilings are expected to be minimal. The system has
a ways to travel before reaching LEX, but the possibility there is
greatest for seeing MVFR/IFR conditions for longer periods of time.
Behind this precipitation, VFR conditions are expected.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flood Watch until 11 AM EDT /10 AM CDT/ this morning for
     KYZ026>028-039>043-045>049-053>057-061>067-070>078-081-082.

&&

Update...KDW
Short Term...CJP
Long Term...MJ
Aviation...KDW
Hazardous weather outlook, Jul 27, 11:46 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Louisville KY
1146 PM EDT Wed Jul 27 2022

KYZ026>028-039>043-045>049-053>057-061>067-070>078-081-082-290400-
Ohio-Grayson-Hardin-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Hartford, Leitchfield, Elizabethtown,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville,
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
1146 PM EDT Wed Jul 27 2022 /1046 PM CDT Wed Jul 27 2022/

...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THURSDAY...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...Tonight.

Showers and thunderstorms are expected. Localized flooding issues
are likely in areas that see training storms or repeated rounds of
heavy rain. Refer to the Flood Watch product for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several rounds of showers and thunderstorms are expected during the
upcoming week. Heavy rainfall is expected in some showers and
thunderstorms, and flash flooding is possible where heavy rain
persists for an extended period of time. Thunderstorms may also bring
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report instances of heavy rainfall,
flooding, or wind damage to the National Weather Service in
Louisville.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the west to the east between 25 to 30 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>025-029>038-290400-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry-
Shelby-Franklin-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, and Taylorsville
1146 PM EDT Wed Jul 27 2022 /1046 PM CDT Wed Jul 27 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Showers and thunderstorms are expected. Localized flooding issues
are likely in areas that see training storms or repeated rounds of
heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several rounds of showers and thunderstorms are expected during the
upcoming week. Heavy rainfall is expected in some showers and
thunderstorms, and flash flooding is possible where heavy rain
persists for an extended period of time. Thunderstorms may also bring
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report instances of heavy rainfall,
flooding, or wind damage to the National Weather Service in
Louisville.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the west to the east between 25 to 30 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BJS

In the hours before

Local storm report, Jul 27, 9:08 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     1 ESE NICHOLASVILLE     37.88N 84.57W
07/27/2022                   JESSAMINE          KY   PUBLIC

            IMAGE OF TREE DOWN ON EAST BROWN ST.
            BLOCKING THE ROAD ON A BRIDGE. VIA SOCIAL
            MEDIA.

&&

BTN
Local storm report, Jul 27, 9:22 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     5 SW BROWNSVILLE        37.14N 86.33W
07/27/2022                   EDMONSON           KY   911 CALL CENTER

            REPORT OF A TREE DOWN IN THE WINDFIELD
            COMMUNITY.

&&

BTN
Local storm report, Jul 27, 9:25 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     LIGHTNING        GLASGOW                 37.00N 85.92W
07/27/2022                   BARREN             KY   PUBLIC

            REPORT OF LIGHTNING STRIKING A POWER POLE ON
            W. CHERRY STREET CAUSING THE POLE TO FALL
            AND KNOCKING OUT POWER.

&&

BTN
Local storm report, Jul 27, 9:32 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     7 ENE EPLEYS STATION    36.97N 86.80W
07/27/2022                   LOGAN              KY   PUBLIC

            VIA SOCIAL MEDIA - IMAGE OF FALLEN TREE OFF
            HOME CHAPEL RD.

&&

BTN
Local storm report, Jul 27, 11:41 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     5 WSW SUGAR GROVE       37.05N 86.74W
07/27/2022                   BUTLER             KY   BROADCAST MEDIA

            RELAYED A PUBLIC REPORT. SEVERAL TREES DOWN
            AT DAVIS CROSSROADS IN SOUTHERN BUTLER
            COUNTY. AN OLDER BARN WAS ALSO LOST.

&&

BJS
Special weather statement, Jul 28, 1:09 AM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
109 AM EDT Thu Jul 28 2022

KYZ055-056-066-067-280545-
Boyle KY-Lincoln KY-Garrard KY-Casey KY-
109 AM EDT Thu Jul 28 2022

...A strong thunderstorm will impact portions of northern Lincoln,
central Garrard, central Boyle and north central Casey Counties
through 145 AM EDT...

At 108 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Danville, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Stanford around 125 AM EDT.

Other locations in the path of this storm include Lancaster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3740 8452 3749 8504 3750 8504 3765 8495
      3767 8445 3766 8444 3765 8444
TIME...MOT...LOC 0508Z 270DEG 31KT 3754 8484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:09 PM EDTSpecial Weather StatementLMKMadison51 min
Jul 27, 8:20 PM EDTSpecial Weather StatementLMKAllen, Barren, Logan, Simpson, Warren40 min
Jul 27, 8:35 PM EDTSpecial Weather StatementLMKMetcalfe25 min
Jul 27, 8:52 PM EDTSpecial Weather StatementLMKAllen, Metcalfe, Monroe38 min
Jul 27, 8:54 PM EDTSpecial Weather StatementLMKCasey, Lincoln36 min
Jul 27, 9:03 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln27 min
Jul 27, 10:33 PM EDTAreal Flood AdvisoryLMKLogan, Simpson5 hr
Jul 27, 11:08 PM EDTFlood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 30 more12 hr
Jul 28, 1:09 AM EDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln36 min
Jul 28, 2:35 AM EDTAreal Flood AdvisoryLMKCasey, Garrard, Lincoln, Marion, Taylor4 hr
Jul 28, 4:43 AM EDTAreal Flood AdvisoryLMKClinton, Cumberland2 hr
Jul 28, 3:37 PM EDTFlood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 36 more24 hr
Jul 28, 7:01 PM EDTAreal Flood AdvisoryLMKBreckinridge3 hr
Jul 28, 7:01 PM EDTSpecial Weather StatementLMKLogan29 min
Jul 28, 7:05 PM EDTSpecial Weather StatementLMKBullitt25 min
Jul 28, 7:19 PM EDTAreal Flood AdvisoryLMKLogan80 min
Jul 28, 7:24 PM EDTSpecial Weather StatementLMKMeade36 min
Jul 28, 7:31 PM EDTSpecial Weather StatementLMKMeade14 min
Jul 28, 7:33 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade27 min
Jul 28, 7:37 PM EDTAreal Flood AdvisoryLMKBullitt3 hr
Jul 28, 7:39 PM EDTAreal Flood AdvisoryLMKWarren62 min
Jul 28, 7:45 PM EDTAreal Flood AdvisoryLMKBreckinridge, Meade104 min

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.